Q and A

Question

What can i do to help loose weight?

I’m on ARV’s and trying to drink lemon juice 3 times a day. I try to eat less than i used to. I’m also a vegetarian but my weight still bothers me. What can i do?

Answer

Before answering you question it is important to understand more about your situation.

  • Are you worried about recent weight gain?
  • Is this something that you think is linked to HIV treatment?
  • How much has your weight changed and how much are you trying to loose?
  • How has the wieght affected your body shape?

This information is all essential before we can help becasue the options for what to do are different in each situation.

The information below is therefore very general, but might still help.

Making sure you have a good diet and exercise regime usually can slowly lead to weight loss. This might not happen quickly but take a while. It is good that you are already doing this but I’m not sure that the lemon juice is having a direct effect – unless you like this.

It is more healthy to steadily loose a little weight each month than trying to lose as much weight as possible in a short time.

How active are you? Becoming more active – even walking for longer each day – will help most people burn off calories.

If you have already changes to a reduced calori diet and exercise but have not lost weight, then speak to you clinic or doctor. They may be able to refer you to a specialist.

If the weight you have gained is in specific areas, rather than general weight it may have something to do with your HIV treatment.

You can also ask you doctors if the ARV’s you are on are linked to this kind of side effect.

You can find more information about losing weight and HIV online.

4 comments

  1. Roy Trevelion

    Hi Nono,

    That’s great. Thanks for letting us know.

  2. Nono

    Iam on treatment i excesize every morning and drink lemon water,my weight is getting better,for me i dnt have any side effects.

  3. Lisa Thorley

    Hi Nombuso,

    Weight loss to ARVs isn’t something that is common, drastic weight loss definelty isn’t. If you’re having issues with weight loss, please consult your doctor.

  4. Nombuso

    I am on HIV treatment but I’m loosing weight drastically what can I use to help me

Comment

Your email address will not be published. Required fields are marked *